CAMPRAL

This forum is for family and friends of alcoholics

Moderators: November_rain, John

Forum rules
Please consider replying to an existing message. It only takes a minute and you may help someone else in need. A simple word of encouragement goes a long way.

CAMPRAL

Unread postby Guest » Mon Sep 08, 2008 6:57 pm

Hi I am Betty my husband got out of rehab and they put him on campral . I am not a fan of this type of med. its not like antabuse it is more like a depression drug which alters the brain chemistry . But also make his other head not work if you know what I mean.
First it was he only needs on it a few month now they say 6. I say I was marroed to a alcholic before who went to rehab came out no drugs and was sober 12yrs .
I dont like this drug and want him off. he doesnt seem like himself. he doesnt open up and talk much. kind of in his own world.
I understand the meetings and things . but some how i feel like hey what about me , the one who stood by you .
this is very hard. I feel like pushed aside now. And I am the one who went through hell getting him to go. well any one elese have any info on campral let me know .
Guest
 

Re: CAMPRAL

Unread postby JCF » Tue Sep 09, 2008 5:27 pm

I was prescribed Campral by a Psychiatrist and I am already on anti-anxiety meds... they are similar to Campral. I didn't fill the prescription though because I was concerned about the side-effects. I haven't been to rehab but if he is in a good A.A. program and is taking the Campral, he should be on a good track. Just think about it, it will only be for (6) months. Plus, the E.D. thing may be a body chemistry thing caused by his stopping drinking....
JCF
 

Re: CAMPRAL

Unread postby Guest » Sun Sep 21, 2008 8:51 pm

Hi. I, too, recently was put on capril to lesson my cravings for alchohol and what i recieved was worse. I had an increased heart rate (it was in my head) I felt horrible. I felt like I had been doing cocaine, or speed. I only took it for 1 week. I now take topamax and I have not had a desire to drink in 40 days, except for once and I didn't want to feel my feelings that day. may I suggest to talk openly with your doctor with any concerns for your medicines
Guest
 

Re: CAMPRAL

Unread postby guestteague » Sat Oct 04, 2008 6:58 pm

His symptoms cannot JUST be the drug. My experience with it is limited to only one person but from the research i've done...
E.D is common with people who are going through the rehabilitation process.

Does your husband WANT to take that particular drug? Would an anti-depressant help with his moods?

this is such a tough issue for you and those who want to help you because medicines really affect us all differently and
your situation has so many different variables at play. Have you talked to a medical professional yourself to ask these questions?

I wish you well with this..I really do but I have a feeling that our responses won't be enough to answer all of your questions.

I would try to talk to a medical professional about all of this to put it all into perspectives for you.
guestteague
 


Return to Family and Friends - Alcoholism

Who is online

Users browsing this forum: No registered users and 2 guests

cron